Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Loss of taste post accidental intake of harpic cleanser in mouth, tongue irritation. Remedy?

i had harpic cleanser in the mouth accidently yesterday. thanks to god i didnt swallow it.i washed it thourghly.i didnt got any symptoms after that .no acidity,no pain..i took my pulse ,bp it was perfectly normal.but at the dinner i found some sense of taste loss to food but there are no ulcers in mouth but there is some inflammation.tongue is little irrited.i am putting honey like lubbricants in mouth.can u help me with this?when shall i get my normal taste back?
Asked On : Mon, 11 Jun 2012
Answers:  1 Views:  322
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Cardiologist 's  Response
Hi Harsh,

Thanks for writing in.

Usual dangerous culprits are: Chlorine and Hydrochloric acid in most toilet bowl cleaners found on store shelves. It was good you did not swallow it which a child could have easily done. There are several cases of poisoning in children. Therefore, first lesson ought to be to keep out of reach of children.

Now a day has passed so no effects are expected but anyone swallowing it will have his/her gastrointestinal tract exposed to severe acid leading to chemical pharyngitis, esophagitis, gastritis and enteritis. Which immediately would cause severe pain followed by difficulty in swallowing and in some cases stricture formation. Depending upon the amount, it can theoretically cause perforation of intestines with systemic illness of peritonitis. Fortunately, in accidental poisoning mistake is realised immediately therefore large quantity is not swallowed.

More dangerous similar utility item prone to accidental ingestion are air freshners which contain formaldehyde which when absorbed can lead to severe poisoning resulting in blindness and even fatality. Thus the stress about storing housekeeping materials with care.

With good wishes

Dr Anil Grover

Answered: Mon, 11 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor